Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 71, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 9, 1997, 7:37 AM CDT for Nacogdoches County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 1997, 7:37 AM CDT (12:37 UTC)
- Expired
- Aug 9, 1997, 11:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 091240 COR FFWSHV LAC031-TXC347-419-091645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 737 AM CDT SAT AUG 9 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1145 AM CDT FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...DE SOTO PARISH IN EAST TEXAS ...NACOGDOCHES COUNTY IN NORTHEAST TEXAS ...SHELBY COUNTY AT 735 AM CDT DOPPLER RADAR IN SHREVEPORT INDICATED SHOWERS AND THUNDERSTORMS PRODUCING RAINFALL AMOUNTS UP TO NEAR ONE AND ONE HALF INCHES PER HOUR SPREADING NORTHEAST AT 20 MPH OVER PARTS OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA. THIS AREA WHICH EXTENDED FROM SOUTHWEST OF NACOGDOCHES TEXAS NORTHEAST TO NEAR CENTER TEXAS AND LOGANSPORT... GRAND CANE...AND MANSFIELD LOUISIANA HAS HAD UP TO SIX INCHES OF RAIN WITH ISOLATED AMOUNTS TO NEAR SEVEN INCHES POSSIBLE OVERNIGHT AND EARLY SATURDAY MORNING. AS A RESULT FLOODING OF UNDERPASSES...ROADWAYS... AND BRIDGES IN AND AROUND LOW WATER CROSSINGS AND NEAR SMALL STREAMS WILL OCCUR WITH ROAD WASHOUTS POSSIBLE. ALSO DUE TO THE SOILS BEING SATURATED IN THESE AREAS TREES MAY BE DOWNED DUE TO OCCASIONAL HIGH GUSTS OF XWIND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. SI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:00 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 9, 4:00 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 400 AM CDT SAT AUG 9 1997 CURRENT DOPPLER RADAR IN SHV INDICATED AREA OF SHOWERS AND THUNDER- STORMS OVER E TX AND N LA INTO S AR GENEARLLY SOUTHEAST OF A LINE FROM NEAR KTYR TO KGGG IN E TX ACROSS N LA NW OF KSHV AND TO N OF MAGNOLIA AR. THIS LINE WAS ALONG AND SE OF SURFACE ANALYSIS DEW POINT OF 70 TO 75 AT 7 UTC THIS AM. HEAVIER SHOWERS AND STRONGER THUNDERSTORMS WERE MORE NUMEROUS NEAR THE 73 TO 75 DEW POINT TEMPS. DOPPLER RADAR ESTIMATES OF OVER 2 INCHES PER HOUR ACROSS LOWER NE TX ZONES INTO TOLEDO BEND COUNTRY OF W CNTRL LA. CHECK WITH LAW ENFORCEMENT OFFICIALS IN NE TX INDICATED NO CURRENT PROBLEMS BUT HEAVY RAINFALL AND RATHER IMPRESSIVE LIGHT SHOW. THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THIS AREA AND HAVE BEEN SPREADING OVER SAME AREA. NOWCAST MENTIONS URBAN AND SMALL STREAM FLOODING POTENTIAL FOR NE TX AND W CENTRAL LA ZONES. WILL KEEP HIGH POPS IN FOR NE TX INTO N LA WITH THE EXTREME NW PART OF LA AS WELL AS FOR NE TX ZONES GENERALLY NORTH OF RUSK TO CARTHAGE TX IN LOWER POPS WITH REMAINDER OF CWA WITH NO POPS. CLOUD COVER AND RAINFALL WILL RESULT IN LOWER DAYTIME TEMPS TODAY WITH HIGHER TEMPS TO THE NORTHWEST AND LOWER IN SOUTHEAST SECTIONS. MODELS SHOW LOWER MEAN RH VALUES OVER THE NORTHWEST PART OF FA THROUGH PERIOD BUT OVR THE SOUTHEAST MEAN RH VALUES OF NEAR 70% REMAIN. WILL KEEP POPS IN THROUGH PERIOD BUT BETTER CHANCE OVER THE SE. SHV 87/70/92 422 MLU 84/71/91 743 SIX
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:37 AM CDT | Flash Flood Warning | SHV | Shelby | 4 hr |
| Aug 9, 9:12 AM CDT | Flash Flood Warning | SHV | Panola, Rusk | 4 hr |
| Aug 9, 11:31 AM CDT | Flash Flood Warning | SHV | Nacogdoches, Shelby | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.